I have been using asthma inhalers for many years to control mild excercise induced asthma. Approx 2 years ago switched to Advair from Ventolin. Recent visit to dentist has shown SIGNIFICANT increase in decay. I am not a sweet eater and no other real reasons for this. Prior history relatively normal ie teeth not great but not this bad. Dentist remarked that only seen such rapid and widespread decay in "crystal meth drug users". They are somewhat convinced asthma med has something to do with this rate of decay.
This is probably not related to the asthma. However, it is possible that inhaled steroids might be related. I would suggest having your dentist speak with the company to see if this has been reported before.
Hi. I have noticed that some of my inhalers, as well as other meds, can cause severe dry mouth and anytime that happens you need to watch for dental decay. "Without adequate saliva to lubricate your mouth, wash away food, and neutralize the acids produced by plaque, extensive decay can occur. Sugar-free candy or gum stimulates saliva flow, and moisture can be replaced by using artificial saliva and oral rinses" (per ADA). There are some good lozenges and sprays specifically made to help with dry mouth. I use "Mouth Kote" by Parnell Pharmaceuticalals (it is available on the website dentist.net, as an example). "Mouth Kote" is superior to "Oasis" by Sensodyne, but you may want to try several other products to find the one that works best for you. Here is the link to Dentist.net dry mouth products: http://www.dentist.net/drymouth.asp Good luck with your next dental checkup. Vicki
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.